MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD, INFRAPOPLITEAL, ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD, INFRAPOPLITEAL, ABSORBABLE
Model Number 1203375-38
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Failure to Advance (2524); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the mid anterior tibial artery with moderate calcification.The lesion was pre-dilated with a 3.5 mm balloon.The 3.75x38 mm esprit below the knee (btk) delivery system failed to cross the lesion and a smaller esprit btk device was able to cross.There were no adverse patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that there was fluid leaking from a hole in the outer member, a tear in the guide wire exit notch and a broken strut.The account stated the stent was noted to be crimped upon removal.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, dimensional analysis were performed on the returned device.The reported scaffold deformation was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure as it is likely the device interacted with the moderately calcified tibial artery during advancement to the lesion causing the reported failure to advance and subsequent deformation of the scaffold.A smaller sized scaffold successfully crossed the lesion indicating the esprit btk3.75 x38 mm device may have been too large for the intended lesion.Additionally, the delivery system was returned with significant damage (bent/kinked/torn outer member, bent hypotube and torn guide wire notch).The account indicated they were only aware of the stent deformation.It is likely the delivery system damage is due to handling and/or manipulation of the device during the procedure and/or during post procedure handling.The observed torn outer member was located at a place of what appears to be an extreme fatigue to the outer member due to kinking.It is likely that handling of the device during the reported difficulties advancing resulted in the severe outer member kink and subsequent torn outer member material.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD, INFRAPOPLITEAL, ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22375278
Report Number2024168-2025-06788
Device Sequence Number12750875
Product Code NXW
UDI-Device Identifier08717648357176
UDI-Public(01)08717648357176(11)240611(17)250610(10)4061161
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2025
Device Model Number1203375-38
Device Catalogue Number1203375-38
Device Lot Number4061161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 300 CM THRUWAY; 7FR ANSEL SHEATH
Patient Age73 YR
Patient SexMale